Loughborough University
Leicestershire, UK
LE11 3TU
+44 (0)1509 263171
Loughborough University

Loughborough University Institutional Repository

Please use this identifier to cite or link to this item: https://dspace.lboro.ac.uk/2134/9675

Title: Reliability of various 2-out-of-4:G redundant systems with minimal repair
Authors: Dwyer, Vincent M.
Keywords: 2-out-of-4
G systems
Analytical model
Quadruplex
Time-dependent rocof
Issue Date: 2012
Publisher: © IEEE
Citation: DWYER, V.M., 2012. Reliability of various 2-out-of-4:G redundant systems with minimal repair. IEEE Transactions on Reliability, 61 (1), pp. 170 - 179
Abstract: In safety critical applications, it is becoming quite common to improve reliability through the use of quadruplexed, redundant subsystems organized with 2-out-of-4:G (2oo4:G) logic. As the subsystems involved will generally be complex, comprising many individual components, they are likely to fail at a time-dependent rate λ(t). The maintenance schedule here is assumed to require failed subsystems to be repaired and workable within a given time τ of failure; and repairs are assumed to be minimal so that all functioning subsystems possess the same rate λ(t). Within this context, we consider the dependence of the system reliability measures on the allowed repair time τ by providing solutions to two integro-differential-delay equations (IDDEs) which bound the exact solution above and below; these bounds may be tightened by iterating the IDDEs to higher order. Results for the stationary system are used to investigate the order required to provide sufficiently tight bounds for the general case. In addition, we consider examples in support of the conjecture of Solov'yev and Zaytsev (Engineering Cybernetics, 1975) that if λ(t)τ is small, then the (asymptotic) instantaneous hazard function of the system hs(t), with a time-varying λ(t), will approach (λ(t)τ → 0) the limit hso(λ(t),τ), where hso(λ, τ) is the asymptotical hazard rate for the same system with constant failure rates. This method then allows for a simple analysis of the case of arbitrary time-varying λ(t) in terms of the much simpler stationary case.
Description: This article was published in the journal IEEE Transactions on Reliability [© IEEE] and is also available at: http://ieeexplore.ieee.org/xpl/articleDetails.jsp?arnumber=6155069 Personal use of this material is permitted. However, permission to reprint/republish this material for advertising or promotional purposes or for creating new collective works for resale or redistribution to servers or lists, or to reuse any copyrighted component of this work in other works must be obtained from the IEEE.
Version: Closed access
DOI: 10.1109/TR.2012.2183907
URI: https://dspace.lboro.ac.uk/2134/9675
Publisher Link: http://ieeexplore.ieee.org
ISSN: 0018-9529
Appears in Collections:Closed Access (Electronic, Electrical and Systems Engineering)

Files associated with this item:

File Description SizeFormat
2oo4G_ieeetr.pdf327.57 kBAdobe PDFView/Open

 

SFX Query

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.